MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SS-CL
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection: the turbohawk was removed from the packaging and was inspected.A zipper tear was noted in the guidewire lumen of the distal assembly.Microscopic inspection revealed a zipper tear throughout the guidewire lumen of the housing.Examination of the rotating tip showed the guidewire lumen at the proximal end flared out and the guidewire lumen was peeled back distally.Green debris, consistent with ptfe coating on the reported guidewire, was noted between the guidewire lumen of the rotating tip and the housing assembly and the distal end of the rotating tip lumen tear.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a turbohawk to treat a severely calcified lesion with 90% stenosis located in the proximal/mid/distal right posterior tibial artery.Artery diameter 2.5 ¿ 3 mm.Moderate tortuosity was reported.A 6fr cook sheath and a cook 300 mm approach 25 cto guidewire were used.The vessel was pre-dilated.The ifu was followed and the guidewire was hydrated during prep.The device was advanced over the bifurcation.Atherectomy was completed and artery was post-dilated with no issue.It was reported that the black wire on the body of the device split.The tip was the only piece which remained on the wire.The device was intact and some difficulty was encountered removing the device.The guidewire was not torn from the distal tip and the guidewire did not lock-up on the catheter.The split was reproduced outside of the patient.No patient injury was reported.The device was returned to the manufacturing facility and it was noted that the device was damaged.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8639686
Report Number9612164-2019-01943
Device Sequence Number16809932
Product Code MCW
UDI-Device Identifier00643169968202
UDI-Public00643169968202
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Catalogue NumberTHS-SS-CL
Device Lot Number0009361368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight77